Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 8, 2014, 6:48 PM EDT for 4 counties in New York. It was in force for 87 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 6:48 PM EDT (22:48 UTC)
- Expired
- Jul 8, 2014, 8:15 PM EDT
- In force
- 87 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:25 PM EDT | TSTM WND DMG | Cranberry Lake, NY | TREES DOWN. FROM NY STATE OEM. TIME ESTIMATED FROM RADAR. |
| Jul 8, 7:30 PM EDT | TSTM WND DMG | Gouverneur, NY | TREE BRANCHES DOWN... POWER OUTAGES. |
| Jul 8, 7:40 PM EDT | TSTM WND DMG | 3 Wsw Brasher Center, NY | TREE DOWN ON TRAILER. NO INJURIES |
| Jul 8, 7:45 PM EDT | TSTM WND DMG | Hogansburg, NY | TREE DOWN ON A HOUSE. |
| Jul 8, 7:45 PM EDT | TSTM WND DMG | Potsdam, NY | STATE RTE 11... COUNTY RTES 58... 24 IMPASSABLE DUE TO DOWNED TREES WIRES POTSDAM VICINITY. TIME ESTIMATED. RELAYED FROM COUNTY BY STATE OEM. |
| Jul 8, 7:52 PM EDT | FUNNEL CLOUD | Potsdam, NY | FUNNEL CLOUD REMAINED ALOFT. REPORT RELAYED FROM NWS ALBANY. |
| Jul 8, 7:55 PM EDT | TSTM WND GST 80 | 5 Sw Potsdam, NY | TREES DOWN |
| Jul 8, 7:57 PM EDT | TSTM WND DMG | Canton, NY | LARGE TREE LIMBS DOWN |
| Jul 8, 8:00 PM EDT | TSTM WND GST 65 | Potsdam, NY | |
| Jul 8, 8:10 PM EDT | TSTM WND DMG | Tupper Lake, NY | TREES AND WIRES DOWN |
| Jul 8, 8:18 PM EDT | TSTM WND GST 60 | Saranac Lake, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS51 KBTV 082248
SVRBTV
NYC019-031-033-089-090015-
/O.NEW.KBTV.SV.W.0007.140708T2248Z-140709T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
648 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ESSEX COUNTY IN NORTHERN NEW YORK...
CLINTON COUNTY IN NORTHERN NEW YORK...
FRANKLIN COUNTY IN NORTHERN NEW YORK...
ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 815 PM EDT.
* AT 644 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR LOWVILLE...MOVING NORTHEAST AT
75 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
FOWLER...GOUVERNEUR...WANAKENA...FINE...HORSESHOE LAKE...CRANBERRY
LAKE...PIERCEFIELD...TUPPER LAKE...LAKE CLEAR...SARANAC INN...PAUL
SMITHS...RAINBOW LAKE...AND LAKE PLACID
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.
&&
LAT...LON 4448 7582 4478 7541 4495 7501 4499 7498
4503 7484 4500 7474 4500 7428 4502 7335
4416 7339 4408 7344 4391 7433 4397 7426
4411 7429 4404 7506 4440 7585
TIME...MOT...LOC 2246Z 235DEG 65KT 4380 7549
$$
NEILES2 follow-up statements
219
WWUS51 KBTV 082311
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
711 PM EDT TUE JUL 8 2014
NYC019-031-033-089-090015-
/O.CON.KBTV.SV.W.0007.000000T0000Z-140709T0015Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
711 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR ST. LAWRENCE...FRANKLIN...CLINTON AND NORTHERN ESSEX COUNTIES IN
NORTHERN NEW YORK...
AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THE STORM WAS NEAR WANAKENA...MOVING NORTHEAST AT 75 MPH.
AT 655 PM EDT A 65 MPH WIND GUST WAS MEASURED AT FORT DRUM...NEW
YORK. THIS IS THE SAME STORM THAT WILL PRODUCE DAMAGING WINDS IN THE
WARNING AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WANAKENA...SHURTLEFF...CONIFER...PIERCEFIELD...UPPER ST. REGIS...
ST. REGIS MOUNTAIN...PAUL SMITHS...RAINBOW LAKE...RIVERVIEW...LOON
LAKE...SARANAC...MOFFITTSVILLE...AND LAKE PLACID
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4448 7582 4478 7541 4495 7501 4499 7498
4503 7484 4500 7474 4500 7428 4502 7335
4416 7339 4408 7344 4391 7433 4397 7426
4411 7429 4404 7506 4440 7585
TIME...MOT...LOC 2310Z 235DEG 65KT 4405 7499
$$
NEILES124
WWUS51 KBTV 082344
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
744 PM EDT TUE JUL 8 2014
NYC019-031-033-089-090015-
/O.CON.KBTV.SV.W.0007.000000T0000Z-140709T0015Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
744 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR ST. LAWRENCE...FRANKLIN...CLINTON AND NORTHERN ESSEX COUNTIES IN
NORTHERN NEW YORK...
AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THE STORM WAS NEAR ST. REGIS MOUNTAIN...MOVING NORTHEAST
AT 75 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PAUL SMITHS...RAINBOW LAKE...RIVERVIEW...LOON LAKE...SARANAC...
MOFFITTSVILLE...WEST PLATTSBURGH...JERICHO...AND LAKE PLACID
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4448 7582 4478 7541 4495 7501 4499 7498
4503 7484 4500 7474 4500 7428 4502 7335
4416 7339 4408 7344 4391 7433 4397 7426
4411 7429 4404 7506 4440 7585
TIME...MOT...LOC 2344Z 235DEG 65KT 4440 7429
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:14 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 8, 4:14 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 414 PM EDT TUE JUL 8 2014 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH MIDNIGHT TONIGHT...BEFORE DISSIPATING. THE THREAT FOR LOCALIZED DAMAGING WINDS AND HEAVY DOWN POURS WILL BE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY ACROSS NORTHERN NEW YORK. A TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE NORTH COUNTRY THROUGH FRIDAY. THIS WILL RESULT IN COOLER AND DRIER ACROSS OUR REGION...WITH NEAR NORMAL TEMPERATURES ANTICIPATED. AN ISOLATED SHOWERS WILL BE POSSIBLE ON WEDNESDAY...BEFORE SURFACE HIGH PRESSURE BUILDS DIRECTLY OVERHEAD BY THURSDAY AND CONTINUES INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 415 PM EDT TUESDAY...AN ACTIVE LATE AFTN AND EVENING EXPECTED ACROSS THE NORTH COUNTRY WITH STRONG TO SEVERE STORMS LIKELY. DAMAGING WINDS WL BE THE PRIMARY SVR WEATHER THREAT...WHICH MAY CAUSE POWER OUTAGES AND DOWN TREES...ESPECIALLY NORTHERN NY. SYNOPTIC SCALE SHOWS DEVELOPING MID/UPPER LVL TROF ACRS THE CENTRAL GREAT LAKES WITH POTENT 5H VORT LIFTING FROM WESTERN NY INTO THE SLV BY 03Z TONIGHT. THIS ENERGY WL COMBINED WITH FAVORABLE LOW TO MID LVL WIND PROFILES TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND STORMS ACRS OUR FA FROM 21 UTC TO 06Z TONIGHT. THE LIMITING FACTOR WITH REGARDS TO HIGH END SVR WL BE AMOUNT OF INSTABILITY AND TIMING OF SYSTEM...FEEL BEST CHC FOR DAMAGING WINDS OF 60 MPH OR GREATER WL BE ACRS NORTHERN NY INTO THE CPV. THE LINE OF STORMS SHOULD WEAKEN ACRS CENTRAL/EASTERN VT AS INSTABILITY DECREASES FROM THE LOSS OF SFC HEATING. HAVE ALREADY NOTED SFC BASED CAPE PARAMETERS DECREASING AS MID LVL CLOUDS MOVE INTO OUR REGION...WITH LAPS SHOWING VALUES BTWN 1500 AND 2000 J/KG...THIS COULD LIMIT AREAL COVERAGE/INTENSITY OF STORMS ACRS OUR CWA. WL CONT TO MENTION DAMAGING WINDS IN FCST THRU 04Z TONIGHT...MAINLY FROM THE CPV AND POINTS WESTWARD. MANY OF THE MESO MODELS SHOW A CONVECTIVE LINE OF STORMS DEVELOPING ACRS WESTERN NY/PA THIS AFTN...QUICKLY LIFTING NE AND IMPACTING OUR REGION BTWN 21Z AND 03Z THIS EVENING...WITH GREATEST PROGGED COMPOSITE REFLECTIVITY STRUCTURES ACRS NORTHERN NY. OTHERWISE...WL TAPER LIKELY/CAT POPS TO CHC WORDING AFT MIDNIGHT WITH TEMPS DROPPING BACK INTO THE 50S MTNS TO 60S VALLEYS. SFC GRADIENT SHOULD PREVENT WIDESPREAD FOG FORMATION. MAYBE A FEW PATCHY AREAS IN THE DEEPER VALLEYS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 415 PM EDT TUESDAY...MID/UPPER LVL TROF WL BUILD ACRS THE NE CONUS FOR WEDS THRU THURS NIGHT...RESULTING IN MUCH COOLER AND DRIER AIR...ESPECIALLY BY THURS. LATEST PROGS CONT TO SHOW ANOTHER 5H VORT IN THE FLW ALOFT...ALONG WITH A RIBBON OF ENHANCED 850 TO 500MB RH...WHICH MAY PRODUCE AN ISOLATED TO SCATTERED THREAT FOR SHOWERS ON WEDS. INSTABILITY IS LIMITED...SO ANTICIPATING ISOLATED/SCATTERED SHOWERS WITH AN EMBEDDED RUMBLE OF THUNDER...BEST SFC BASED CAPE IS WELL TO OUR SOUTH. CWA WL BE UNDER LLVL CAA ON WEDS...WITH PROGGED 85H TEMPS DROPPING BTWN 8C (SLV) TO 12C (CT RIVER VALLEY)...SUPPORTING HIGHS IN THE 60S DACKS TO L/M 70S SLV/NEK/MTNS OF VT...MID/UPPER 70S CPV...TO L80S NEAR VSF. EXPECTING TEMPS MAINLY IN THE U40S TO U50S ON WEDS NIGHT...WITH PARTLY CLOUDY SKIES. BY THURS INTO THURS NIGHT...1024MB SFC HIGH PRES BUILDS DIRECTLY OVERHEAD...WITH MID/UPPER LVL TROF AXIS ACRS OUR CWA. THIS ULVL SUPPORT WL COMBINED WITH SOME SFC HEATING/LEFTOVER BL MOISTURE TO PRODUCE DIURNALLY DRIVEN CUMULUS CLOUDS...ESPECIALLY ACRS THE TRRN ON THURS. PROGGED 85H TEMPS FALL ANOTHER COUPLE OF DEGREES AND RANGE BTWN 6-9C ON THURS...SUPPORTING HIGHS IN THE 60S MTNS TO 70S VALLEYS. A COOL NIGHT IS ANTICIPATED ON THURS NIGHT WITH SOME FOG POSSIBLE...WITH LIGHT WINDS AND CLR SKIES...TEMPS WL FALL BACK INTO THE U30S/L40S COLDER VALLEYS TO U40S/L50S CPV/UHI. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 416 PM EDT TUESDAY...THIS PERIOD WL FEATURE A TRANSITION BTWN MID/UPPER LVL TROF INTO A FAST WESTERLY FLOW ALOFT...BEFORE ANOTHER TROF DEVELOPS BY EARLY NEXT WEEK. TIMING OF INDIVIDUAL S/W FEATURES IN THE FLW ALOFT AND AMOUNT OF AVAILABLE MOISTURE WL BECOME INCREASINGLY MORE DIFFICULT ON SAT/SUN INTO EARLY NEXT WEEK. SFC HIGH PRES SHOULD KEEP FRIDAY AND SATURDAY DRY WITH TEMPS NEAR NORMAL ON FRIDAY AND SLIGHTLY ABOVE NORMAL VALUES BY SATURDAY. THE THREAT FOR SHOWERS/STORMS INCREASES ON SUNDAY INTO MONDAY...ASSOCIATED WITH EMBEDDED S/W ENERGY AND SFC BOUNDARY. BEST CHC FOR THUNDERSTORMS WL BE NEXT MONDAY...WHEN THE COMBINATION OF ULVL SUPPORT INTERACTS WITH BEST LLVL INSTABILITY. WL KEEP POPS AT CHC FOR SUNDAY/MONDAY AND WAIT FOR BETTER TIMING WITH TROF DEVELOPMENT BEFORE INCREASING TO LIKELY. PROGGED 85H TEMPS WARM BTWN 14-16C AHEAD OF APPROACHING BOUNDARY BY 00Z MONDAY...SUPPORTING HIGHS MAINLY IN THE 80S. SOME INCREASE IN LLVL MOISTURE WITH DWPTS WARMING BACK INTO THE 60S...WL INCREASE THE HUMIDITY VALUES...ESPECIALLY BY SUNDAY NIGHT INTO MONDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...WILL HAVE SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE AREA THIS EVENING. DIFFICULT RIGHT NOW TO PINPOINT TIMING...HAVE INCLUDED VCTS AT THIS TIME FROM ABOUT 21Z TO 05Z. UNTIL THEN CLOUDS WILL BE VARIABLE BUT VFR WITH GUSTY SOUTH WINDS. STORMS THAT DEVELOP THIS EVENING MAY PRODUCE DAMAGING WINDS. FLIGHT CONDITIONS WILL LIKELY BE LOWERED TO MVFR/IFR AT TIMES. WILL HANDLE STORMS WITH TEMPO GROUPS AS THEY DEVELOP. TOO DIFFICULT TO TRY TO PINPOINT AT THIS TIME. IF SKIES CLEAR ENOUGH AND WINDS CALM DOWN ENOUGH...COULD HAVE SOME FG/BR FORM. WINDS WILL ONCE AGAIN BE GUSTY OUT OF THE SOUTHWEST ON WED AFTER 12Z WITH A SCT CLOUD DECK. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY... 18Z WED - 00Z THU...VFR WITH PERIODS OF MVFR/IFR POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS. 00Z THU - SUN...VFR UNDER HIGH PRESSURE. ISOLATED TERRAIN DRIVEN MVFR SHOWERS POSSIBLE THURSDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM...TABER LONG TERM...TABER AVIATION...NEILES
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 634 PM EDT TUE JUL 8 2014 NYZ026>031-034-035-087-VTZ001>012-016>019-092245- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 4:33 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
433 PM EDT TUE JUL 8 2014
NYZ029-030-087-082130-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
433 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH EASTERN ST. LAWRENCE AND
WEST CENTRAL FRANKLIN COUNTIES...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES EAST OF
HARRISVILLE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
FINE...OSWEGATCHIE...DEGRASSE...SOUTH RUSSELL...WEST PIERREPONT...
NORTH RUSSELL...SOUTH COLTON...STARK...HOPKINTON...PARISHVILLE...
NICHOLVILLE...ST. REGIS FALLS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4468 7428 4407 7480 4404 7506 4420 7542
4475 7499
NEILESSpecial weather statement, Jul 8, 4:56 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 456 PM EDT TUE JUL 8 2014 NYZ026>031-034-035-087-082300- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 456 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM DAMAGING WINDS ARE LIKELY ACROSS NORTHERN NEW YORK THIS EVENING... A LINE OF SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY BETWEEN 530 PM AND 630 PM THIS EVENING AND SPREAD INTO ALL OF NORTHERN ADIRONDACKS THROUGH 730 PM. THIS LINE OF THUNDERSTORMS WILL BE CAPABLE OF WIDESPREAD DAMAGING WIND GUSTS OF 60 MPH OR GREATER...WHICH WILL CAUSE DOWN TREES AND POWER LINES. THIS LINE COULD IMPACT THE CHAMPLAIN VALLEY BY 8 PM. STAY TUNED FOR SEVERE THUNDERSTORM WARNINGS AS THE THREAT BECOMES MORE IMMINENT.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:33 PM EDT | Special Weather Statement | BTV | St. Lawrence | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.